Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 36, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2006, 5:12 PM EDT for Fulton County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2006, 5:12 PM EDT (21:12 UTC)
- Expired
- Jun 1, 2006, 6:15 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Fulton County, PA
The radar
The Sterling radar (KLWX), 114 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 012113 SVRCTP PAC057-012215- /O.NEW.KCTP.SV.W.0036.060601T2112Z-060601T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 512 PM EDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 615 PM EDT * AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOCUST GROVE...OR 11 MILES SOUTH OF BREEZEWOOD...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COVE MILLS AROUND 525 PM EDT... NEEDMORE AROUND 530 PM EDT... BIG COVE TANNERY AROUND 550 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-70 BETWEEN MILE MARKERS 154 AND 167. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3991 7828 3977 7831 3974 7804 3993 7793 $$ FORECASTER: LAMBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:30 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 1, 3:30 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT THU JUN 1 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY/... SLOW MOVING COLD FRONT WILL PUSH THRU CENTRAL PA OVERNIGHT. PLENTY OF INSTABILITY AHEAD OF THIS FEATURE FOR TSTMS THIS EVENING. HOWEVER...SHEAR RELATIVELY WEAK...SO ANY SVR WX WILL BE ISOLATED WITH PULSE TYPE STORMS. WILL MAINTAIN FFA OVR MTNS N OF IPT AND LAUREL HIGHLANDS...WHERE 1HR FFG VALUES REMAIN BLW 1 INCH DUE TO HEAVY RAIN OF RECENT DAYS. BULK OF THE CONVECTION SHOULD HAVE DISSIPATED BY MIDNIGHT...SO HAVE LOWERED POPS CONSIDERABLY DURING THE EARLY FRI MORNING HOURS. WAVE OF LO PRES RIDING S OF PA ON FRIDAY WILL LIKELY SPREAD ANOTHER ROUND OF RAIN/THUNDER INTO SOUTHERN AND CENTRAL PA BY AFTN. SREF DATA SUGGESTS CAT POPS OVER THE SOUTH...CHC NORTH. AT THIS POINT...THE COOLER MAV TEMPS SEEM MORE REASONABLE GIVEN THE LIKELIHOOD OF CLDS/RAIN AND EASTERLY COMPONENT TO BLYR FLOW. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... TROFFING WILL DOMINATE THE UPPER FLOW PATTERN THIS PERIOD FOLLOWING THE BREAK DOWN OF THE UPPER RIDGE PRIOR TO THE START OF THIS PERIOD. THE SURFACE FRONT ASSOCIATED WITH THE INITIAL TROF AXIS SHOULD BE EXITING THE REGION BY FRIDAY NIGHT AND MOST OF THE RAIN AND THUNDERSTORM ACTIVITY WILL HAVE ENDED. AS NOTED THE OTHER DAY...GUIDANCE IS SHOWING A GOOD DEAL OF SHORTWAVE ENERGY REMAINING BEHIND THE INITIAL TROF. AN UPR LOW IS FORECAST TO CLOSE OFF OVER THE GREAT LAKES STATES SATURDAY MORNING AND DROP SOUTH THROUGH THE OHIO VALLEY AND INTO THE CAROLINAS BY TUESDAY. IT IS THEN FORECAST TO SLOWLY LIFT OUT THROUGH THE END OF THE PERIOD WITH ANOTHER CLOSED LOW MOVING INTO THE GREAT LAKES DURING THIS TIME. SO AFTER OUR FIRST TOUCH OF SUMMER HEAT THIS PAST WEEK...IT LOOKS AS THOUGH WE WILL BE HEADING INTO AN EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES WITH POTENTIAL FOR AT LEAST SCATTERED SHOWER ACTIVITY EACH DAY. && .AVIATION... MUCH OF THE LATE AFTN/EVENING HOURS SHOULD BE IN VFR CATEGORY OVR CENTRAL PA. HOWEVER...SCT SHWRS/TSTMS WILL LOCALLY REDUCE CIGS/VIS. EXPECT BULK OF CONVECTION TO DIE DOWN LATE TONIGHT. HOWEVER...COOLING BYLR WILL RESULT IN DETERIORATING FLYING CONDITIONS IN FOG/LOW CIGS. EXPECT SOME LOCAL IFR CONDITIONS BTWN 09Z-13Z. LL MOISTURE SHOULD LIFT OUT BY MID AM...RESULTING IN GENERALLY MVFR CIGS BY MIDDAY FRIDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ037-041-042 UNTIL 6 AM FRIDAY. FLASH FLOOD WATCH FOR PAZ024-033 UNTIL 10 PM FRIDAY. && SHORT TERM...FITZGERALD LONG TERM...GARTNER AVIATION...FITZGERALD
Hazardous weather outlook, Jun 1, 12:54 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1254 PM EDT THU JUN 1 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-021700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1254 PM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING COLD FRONT WILL PUSH SOUTHWARD INTO PENNSYLVANIA LATER TODAY...TRIGGERING MORE SHOWERS AND THUNDERSTORMS. LOCALLIZED FLASH FLOODING IS POSSIBLE DUE TO THE SLOW MOVING NATURE OF THESE STORMS. HOWEVER...THE GREATEST RISK WILL BE OVER THE LAUREL HIGHLANDS AND MOUNTAINS NORTH OF WILLIAMSPORT...WHERE HEAVY RAIN HAS FALLEN IN RECENT DAYS. IN ADDITION...A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL...ESPECIALLY SOUTH AND EAST OF WILLIAMSPORT...STATE COLLEGE AND ALTOONA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREA OF LOW PRESSURE WILL RIDE ALONG THE SLOW MOVING FRONTAL BOUNDARY ON FRIDAY...PRODUCING MORE RAIN OVER CENTRAL PENNSYLVANIA. FLOODING MAY BE POSSIBLE...ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAIN IN THE LAST TWO OR THREE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE CALL WITH REPORTS OF FLOODING OR SEVERE WEATHER.
In the hours before
Special weather statement, Jun 1, 12:38 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1238 PM EDT THU JUN 1 2006 PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-012245- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1238 PM EDT THU JUN 1 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A SLOW MOVING COLD FRONT WILL PRESS SOUTHWARD INTO PENNSYLVANIA LATE TODAY...TRIGGERING SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL...ESPECIALLY SOUTH AND EAST OF WILLIAMSPORT...STATE COLLEGE AND ALTOONA. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION.
Special weather statement, Jun 1, 3:30 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT THU JUN 1 2006 PAZ058-012030- SCHUYLKILL- 330 PM EDT THU JUN 1 2006 ...SCATTERED STRONG THUNDERSTORMS WILL AFFECT SCHUYLKILL COUNTY THROUGH 430 PM EDT.. AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 3 STRONG THUNDERSTORMS...ONE ABOUT 5 MILES SOUTH OF HAZLETON...THE SECOND 5 MILES WEST OF SCHUYLKILL HAVEN...AND A THIRD JUST TO THE NORTHWEST OF ROUGH AND READY. THE STORMS WERE MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR NEW PHILADELPHIA AROUND 335 PM...HOMETOWN AROUND 340 PM...SCHUYLKILL HAVEN AROUND 345 PM...TAMAQUA...ORWIGSBURG...LANDINGVILLE...COALDALE AROUND 355 PM AND NEW RINGGOLD AROUND 410 PM...AND BETWEEN JOE ZERBY AIRPORT AND TREMONT AROUND 425 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD 61...STATE ROAD 309. A 15 MINUTE PERIOD OF HEAVY RAIN WILL FALL FROM THESE STORMS...AND MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. ALSO EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Jun 1, 4:01 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 401 PM EDT THU JUN 1 2006 PAZ006-010>012-037-012130- CAMERON-ELK-NORTHERN CLINTON-POTTER-TIOGA- 401 PM EDT THU JUN 1 2006 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF CAMERON...CLINTON...ELK...POTTER AND TIOGA THROUGH 530 PM EDT... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GENESEE...SOUTH TO AUSTIN...TO EMPORIUM...ST. MARYS AND 9 MILES SOUTH OF RIDGWAY. THE STORMS WERE MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR GENESEE...TRUMAN AROUND 410 PM...CHERRY SPRINGS STATE PARK AROUND 415 PM...DENTON HILL STATE PARK AROUND 420 PM...WHARTON AROUND 425 PM...LYMAN RUN STATE PARK AND CAMERON ROUND 430 PM AND ULYSSES AND BENEZETTE AROUND 435 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD 120...STATE ROAD 255...STATE ROAD 449. VERY HEAVY RAIN OF UP TO ONE INCH IN 30 MINUTES WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT...DANGEROUS LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Jun 1, 4:27 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 427 PM EDT THU JUN 1 2006 PAZ034-035-012200- BEDFORD-FULTON- 427 PM EDT THU JUN 1 2006 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND FULTON COUNTIES THROUGH 6 PM EDT... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BREEZEWOOD...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR CRYSTAL SPRINGS...LOCUST GROVE AROUND 445 PM...NEEDMORE AROUND 500 PM...BIG COVE TANNERY... HARRISSONVILLE AROUND 515 PM AND MCCONNELLSBURG AROUND 530 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 158 AND 163...I-70 BETWEEN MILE MARKERS 147 AND 162. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 522. VERY HEAVY RAIN OF UP TO ONE INCH IN A 30 MINUTE PERIOD WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. BRIEF WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Jun 1, 4:55 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 455 PM EDT THU JUN 1 2006 PAZ017-012200- CLEARFIELD- 455 PM EDT THU JUN 1 2006 ...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD COUNTY THROUGH 6 PM EDT... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF DUBOIS...MOVING EAST SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR TREASURE LAKE...DUBOIS AROUND 500 PM...PENFIELD AROUND 515 PM...S.B. ELLIOT STATE PARK AND PARKER DAM STATE PARK AROUND 530 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 97 AND 115. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 153. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. BRIEF WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ALSO...EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:15 AM EDT | Flash Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cumberland, Dauphin and 14 more | 48 hr |
| Jun 1, 3:46 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 29 min |
| Jun 1, 6:38 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 1, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | York | 64 min |
| Jun 1, 7:01 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.